Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 74, NWS Melbourne, FL

July 12, 1994Marion County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 12, 1994, 5:01 PM EDT for Marion County, Florida. It was in force for 44 min.

The area

The counties it named.

The facts

Issued
Jul 12, 1994, 5:01 PM EDT (21:01 UTC)
Expired
Jul 12, 1994, 5:45 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 9.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1266 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDAB 122102 RRA
SVRDAB
FLC083-122145-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
501 PM EDT TUE JUL 12 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  545 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH CENTRAL FLORIDA
 
   ...EASTERN MARION COUNTY
 
NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF SEVERE
THUNDERSTORMS OVER THE EAST PART OF MARION COUNTY...OVER THE
OCALA NATIONAL FOREST...MAINLY ALONG AND TO THE NORTH OF STATE
ROAD 40.
 
THESE SEVERE STORMS WERE MOVING NORTH 15 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 


WWUS08KMKC.#

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:50 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 12, 1:50 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
150 PM EDT TUE JUL 12 1994

TRW ALONG C BRZ FROM MLB TO OKEECHOBBEE ATTM. MAIN CHANGES IN FCST IS
RIDGE AXIS TO MOVE FROM N FL TO SC FL DURING FCST PD. FLOW TO REMAIN
RATHER WK BUT WITH A SOUTHERLY COMPONENT SHOULD SEE MORE ACTIVITY
INLAND AND ALONG NORTHERN CSTL AREAS. ALSO TEMPS INLAND SHOULD BE A
BIT WARMER AND WILL GO SLIGHTLY ABV GUIDANCE.

@1...VOLUSIA
@2...BREVARD INDIAN RIVER MARTIN ST LUCIE
@3...ORANGE SEMINOLE LAKE OSCEOLA OKEECHOBEE

MCO 73/93/73/94 2424
DAB 72/90/73/90 2323
MLB 74/89/74/89 1213

.MLB...NONE.
SJH

In the hours before

Special weather statement, Jul 12, 11:29 AM EDT, 5 hours 32 minutes before
FLZ041-044>047-053-054-058-059-064-501-121730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1126 AM EDT TUE JUL 12 1994

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

MOISTURE IN THE ATMOSPHERE HAS INCREASED SLIGHTLY TODAY WHILE STEERING
FLOW IN THE MID LEVELS IS FROM THE SOUTH TO SOUTHEAST. THE AIRMASS IS
ONLY MODERATELY UNSTABLE SO LITTLE CHANCE IS EXPECTED IN THUNDERSTORM
ACTIVITY FROM PREVIOUS DAYS...ALTHOUGH THERE MAY BE A BIT MORE
ACTIVITY OVER THE INTERIOR.

THUNDERSTORMS WILL AGAIN FORM NEAR OR JUST WEST OF I-95 EARLY THIS
AFTERNOON. THE THUNDERSTORMS WILL GRADUALLY INCREASE AND MOVE INTO THE
INTERIOR BY LATE AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS.

THE MAIN THREAT FROM THUNDERSTORMS THIS AFTERNOON WILL BE FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS.

RES
Special weather statement, Jul 12, 3:06 PM EDT, 1 hour 55 minutes before
FLZ040-122010-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
306 PM EDT TUE JUL 12 1994

         ...STRONG THUNDERSTORMS OVER WESTERN MARION COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A NARROW
BAND OF STRONG THUNDERSTORMS OVER THE WESTERN PART OF MARION
COUNTY...MIDWAY BETWEEN DUNNELLON AND OCALA NORTHWARD TO THE TOWN
OF MICANOPY IN ALACHUA COUNTY.

DURING THE NEXT HOUR OR SO...RESIDENTS IN THE WESTERN HALF OF MARION
COUNTY SHOULD BE PREPARED FOR STRONG THUNDERSTORMS CONTAINING VERY
HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND WINDS GUSTING TO 50
MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  STREETS MAY FLOOD QUICKLY.
Special weather statement, Jul 12, 3:06 PM EDT, 1 hour 55 minutes before
FLZ040-122010-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
306 PM EDT TUE JUL 12 1994

         ...STRONG THUNDERSTORMS OVER WESTERN MARION COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A NARROW
BAND OF STRONG THUNDERSTORMS OVER THE WESTERN PART OF MARION
COUNTY...MIDWAY BETWEEN DUNNELLON AND OCALA NORTHWARD TO THE TOWN
OF MICANOPY IN ALACHUA COUNTY.

DURING THE NEXT HOUR OR SO...RESIDENTS IN THE WESTERN HALF OF MARION
COUNTY SHOULD BE PREPARED FOR STRONG THUNDERSTORMS CONTAINING VERY
HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND WINDS GUSTING TO 50
MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  STREETS MAY FLOOD QUICKLY.
Special weather statement, Jul 12, 3:53 PM EDT, 1 hour 8 minutes before
FLZ040-122100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
350 PM EDT TUE JUL 12 1994

        ...STRONG THUNDERSTORMS CONTINUE IN MARION COUNTY...

AT 345 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS OVER THE WESTERN HALF OF MARION COUNTY...
FROM MARTIN TO NEAR OCALA SOUTHWARD TO THE TOWN OF WILDWOOD IN
SUMTER COUNTY. MOVEMENT WAS NORTH AT 10 MPH.

DURING THE NEXT HOUR OR SO...RESIDENTS IN CENTRAL AND WESTERN MARION
COUNTY SHOULD BE PREPARED FOR STRONG THUNDERSTORMS CONTAINING VERY
HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...AND WINDS GUSTING TO 50
MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPhROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  STREETS MAY FLOOD QUICKLY.

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.